I'm only 9 days post op.. i had a lower eyelid fat grafting to fill in hollow lower eyes. My left eye has healed perfectly.. there is a hint of a minor bruise left but the result is smooth and looks great. My right eye, is red, and blotchy, and a bit lumpy, and looks odd. Its freaking me out since the left has healed so nicely and the right one is so off.. Will the blotchiness tighten up as the weeks go on? Is this most likely initial swelling? Or is this the fat that is healing uneven?
Asymmetrical Swelling After Lower Eyelid Fat Grafting
Doctor Answers (7)
Lumpiness after fat grafting
Fat injections, fat grafts, lipotransfer involve the movement of fat that is harvested from one area of the body to another. The harvest is from a donor area usually on the lower abdomen or thigh or buttock. The fat is processed and then reinjected in the recipient area. As it is introduced into its new environment, it may cause bleeding and swelling. Some areas possibly could come out more lumpy depending on the quality of the fat preparation of that particular syringe of fat, and the result is certainly dependent on the technique which possibly could be slightly different on one side than another. You will have to wait a while longer, in terms of months, not weeks, to see the result as swelling diminishes and the fat grafts begin to take. Secondary procedures may be done later, to improve the appearance, if needed. Give it time, but do see your doctor to get their evaluation and suggestions and reassurance.
Web reference: http://www.thenyac.com/fillers/index.html
Asymmetric swelling after fat transfer to lower eyelids
It is not uncommon to see asymmetric swelling/bruising initially after fat grafting to the face. This should even out over time as the face heals. Check with your surgeon to make sure that everything is going well as this woule likely best put your mind at ease.
Asymmetric Swelling One Week After Fat Grafting to Lower Eye Lids
Hi Rock Dude,
It does take some time for the bruising and swelling to resolve after fat transfer to the eyes. Be patient and discuss your concerns with your surgeon. Good luck and be well.
You might also like...
Nine days is not nearly enough time to judge the outcome of a fat injection.
Fat injections might lead to asymmetric results but there is no way to know this at 9 days. You need to wait for weeks before making a judgment about asymmetric results.
Web reference: http://www.zubowicz.com
Appearance after fat transfer
It sounds as though your right side had quite a bit more bruising (bleeding under the skin). This could certainly account for the asymmetric appearance at this point in recovery. Most of the time one side will always look more swollen after surgery- usually this is the side the patient sleeps on (dependent position). After a month or so, the sides tend to even out. I think you need reassurance and a postop check from your doctor. I'd give him/her a call.
Yoash R. Enzer, MD
Web reference: http://www.doctorenzer.com
After any surgery, one side may swell more than the other and one size may bruise more than the other. At just 9 days after surgery, it is hard to know what the final result will look like. I would suggest to wait at least six week for the swelling to reduce and the bruising to resolve before even thinking about getting worried.
Web reference: http://www.ShaferPlasticSurgery.com
Things do heal unevenly even in perfect results. I am not sure why this happens but it is fairly common and makes the patient nervous. It is difficult to be patient and usually the best treatment is to revisit your PS and get their opinion. If you are not confident in their opinion you should ask them specific questions and ask for examples to substantiate their response. Most surgeons want you to heal well and want your mind at ease and will take the time to allay your fears.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.